Alert archive / California / Wind Advisories in 2011
Wind Advisory 11, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 15, 2011, 4:29 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 16, 2011, 9:00 AM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2011, 4:29 PM PST (00:29 UTC)
- In effect from
- Feb 16, 2011, 9:00 AM PST
- Expired
- Feb 17, 2011, 2:26 AM PST
- In force
- 17 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 0.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
937 WWUS76 KSGX 160029 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 429 PM PST TUE FEB 15 2011 ...STRONG WINDS IN THE MOUNTAINS AND HIGH DESERTS WEDNESDAY... .A COLD FRONT MOVING THROUGH SOUTHERN CALIFORNIA WEDNESDAY WILL PRODUCE STRONG WINDS IN THE MOUNTAINS AND HIGH DESERTS. AFTER THE FRONT DEPARTS WEDNESDAY EVENING THE WINDS WILL DECREASE. CAZ058-060-161100- /O.NEW.KSGX.WI.Y.0011.110216T1700Z-110217T0500Z/ SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 429 PM PST TUE FEB 15 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM PST WEDNESDAY. * TIMING: WEDNESDAY. * WINDS: SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH...BECOMING SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS: HAZARDOUS FOR MOTORISTS WITH HIGH PROFILE VEHICLES ESPECIALLY ALONG INTERSTATES 15 AND 8. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES FOR HEAVY SNOW AS WELL AS STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MM
4 follow-up statements
522 WWUS76 KSGX 161141 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 341 AM PST WED FEB 16 2011 ...STRONG WINDS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON INTO TONIGHT... .A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH CALIFORNIA WILL BRING STRONG GUSTY SOUTHWEST WINDS IN THE MOUNTAINS AND DESERTS WITH STRONGEST WINDS NEAR RIDGE TOPS...ON DESERT SLOPES OF THE MOUNTAINS...AND ADJACENT DESERT AREAS. WINDS WILL BE STRONGEST THIS AFTERNOON THROUGH EARLY EVENING...THEN WILL GRADUALLY DECREASE OVERNIGHT. CAZ060-162200- /O.UPG.KSGX.WI.Y.0011.110216T1700Z-110217T0500Z/ /O.NEW.KSGX.HW.W.0005.110216T2000Z-110217T0600Z/ /O.NEW.KSGX.WI.Y.0012.110217T0600Z-110217T1100Z/ APPLE AND LUCERNE VALLEYS- 341 AM PST WED FEB 16 2011 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO 3 AM PST THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING: STRONGEST WINDS THIS AFTERNOON THROUGH EARLY EVENING...THEN GRADUALLY DECREASING OVERNIGHT. * WINDS: AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH...BECOMING SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH LATE TONIGHT. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ055-162200- /O.NEW.KSGX.HW.W.0005.110216T2000Z-110217T0600Z/ /O.NEW.KSGX.WI.Y.0012.110217T0600Z-110217T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS- 341 AM PST WED FEB 16 2011 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO 3 AM PST THURSDAY. * TIMING: STRONGEST WINDS THIS AFTERNOON THROUGH EARLY EVENING...THEN GRADUALLY DECREASING OVERNIGHT. * WINDS: AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH...BECOMING SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH LATE TONIGHT. * LOCATION: STRONGEST WINDS NEAR RIDGE TOPS AND ON DESERT SLOPES OF THE MOUNTAINS. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ056-061-062-162200- /O.EXB.KSGX.WI.Y.0011.110216T2000Z-110217T1100Z/ RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 341 AM PST WED FEB 16 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM PST THURSDAY. * TIMING: THIS AFTERNOON INTO TONIGHT. * WINDS: AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH...DECREASING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH OVERNIGHT. * LOCATION: STRONGEST WINDS NEAR RIDGE TOPS...ON DESERT SLOPES OF THE MOUNTAINS...AND ADJACENT DESERT AREAS. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ058-162200- /O.EXT.KSGX.WI.Y.0011.110216T2000Z-110217T1100Z/ SAN DIEGO COUNTY MOUNTAINS- 341 AM PST WED FEB 16 2011 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 3 AM PST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 3 AM PST THURSDAY. * TIMING: THIS AFTERNOON INTO TONIGHT. * WINDS: AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH...DECREASING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH OVERNIGHT. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX MARTIN
456 WWUS76 KSGX 162138 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 138 PM PST WED FEB 16 2011 ...STRONG WINDS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON INTO TONIGHT... .A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH CALIFORNIA WILL BRING STRONG GUSTY SOUTHWEST WINDS IN THE MOUNTAINS AND DESERTS WITH STRONGEST WINDS NEAR RIDGE TOPS...ON DESERT SLOPES OF THE MOUNTAINS...AND ADJACENT DESERT AREAS. WINDS WILL BE STRONGEST THIS AFTERNOON THROUGH EARLY EVENING...THEN WILL GRADUALLY DECREASE OVERNIGHT. CAZ055-060-170600- /O.CON.KSGX.HW.W.0005.000000T0000Z-110217T0600Z/ /O.CON.KSGX.WI.Y.0012.110217T0600Z-110217T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 138 PM PST WED FEB 16 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 AM PST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 AM PST THURSDAY. * TIMING: STRONGEST WINDS THIS AFTERNOON THROUGH EARLY EVENING...THEN GRADUALLY DECREASING OVERNIGHT. * WINDS: AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH...BECOMING SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH LATE TONIGHT. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ056-058-061-062-170600- /O.CON.KSGX.WI.Y.0011.000000T0000Z-110217T1100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 138 PM PST WED FEB 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY. * TIMING: THIS AFTERNOON INTO TONIGHT. * WINDS: AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH... DECREASING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH OVERNIGHT. * LOCATION: STRONGEST WINDS NEAR RIDGE TOPS...ON DESERT SLOPES OF THE MOUNTAINS...AND ADJACENT DESERT AREAS. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SS
405 WWUS76 KSGX 170507 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 907 PM PST WED FEB 16 2011 ...STRONG WINDS IN THE MOUNTAINS AND DESERTS THROUGH TONIGHT... .A TROUGH OF LOW PRESSURE WILL MOVE OUT OF THE REGION AND STRONG WINDS WILL DECREASE OVERNIGHT. CAZ055-060-171100- /O.CAN.KSGX.HW.W.0005.000000T0000Z-110217T0600Z/ /O.EXT.KSGX.WI.Y.0012.110217T0507Z-110217T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 907 PM PST WED FEB 16 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST THURSDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST THURSDAY. * TIMING: STRONGEST WINDS THIS EVENING...THEN GRADUALLY DECREASING OVERNIGHT. * WINDS: WESTERLY WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH...DECREASING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH LATE TONIGHT. * LOCATION: STRONGEST WINDS NEAR RIDGE TOPS...ON DESERT SLOPES OF THE MOUNTAINS...AND ADJACENT DESERT AREAS. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ056-058-061-062-171100- /O.CON.KSGX.WI.Y.0011.000000T0000Z-110217T1100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 907 PM PST WED FEB 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY. * TIMING: STRONGEST WINDS THIS EVENING...THEN GRADUALLY DECREASING OVERNIGHT. * WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH...DECREASING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH OVERNIGHT. * LOCATION: STRONGEST WINDS NEAR RIDGE TOPS...ON DESERT SLOPES OF THE MOUNTAINS...AND ADJACENT DESERT AREAS. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MM
847 WWUS76 KSGX 171026 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 226 AM PST THU FEB 17 2011 CAZ056-058-061-062-171130- /O.CAN.KSGX.WI.Y.0011.000000T0000Z-110217T1100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 226 AM PST THU FEB 17 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ CAZ055-060-171130- /O.CAN.KSGX.WI.Y.0012.000000T0000Z-110217T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 226 AM PST THU FEB 17 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ ATKIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 15, 2:20 PM PST, 2 hours 9 minutes earlier.
Area forecast discussion, Feb 15, 2:20 PM PST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 220 PM PST TUE FEB 15 2011 .SYNOPSIS...A COLD FRONT OVER CENTRAL CALIFORNIA WILL MOVE SOUTH TONIGHT. THE RAIN CHANCES WILL INCREASE LATE TONIGHT AS THE FRONT APPROACHES...THEN BECOME MORE WIDESPREAD WEDNESDAY AS THE FRONT MOVES ACROSS SOUTHERN CALIFORNIA. AFTER A BREAK IN THE WEATHER THURSDAY...A SECOND COLDER STORM WILL BRING MORE RAIN AND SNOW LATE FRIDAY THROUGH SATURDAY. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. DEEPENING TROUGH OFF THE CENTRAL CA COAST WILL CONTINUE DIGGING SOUTHWARD THIS EVENING. MOST OF THE SHORTWAVE ENERGY MAKES LANDFALL OVER CENTRAL CA TONIGHT...WITH A WEAKER SHORTWAVE AND SUBSEQUENT HEIGHT FALLS OVER SOCAL WEDNESDAY. WHILE THE STRONGER DYNAMICS REMAIN TO OUR NORTH...MOISTURE WILL CONTINUE TO FEED INTO CENTRAL AND SOUTHERN CALIFORNIA AHEAD OF THE COLD FRONT. SHOWERS WILL INCREASE ALONG AND AHEAD OF THE FRONT WEDNESDAY WITH HEAVIER PRECIP AMOUNTS IN THE MOUNTAINS WHERE 850 MB WINDS FROM 30-40KT WILL MAXIMIZE OROGRAPHICS. RAIN AMOUNTS THROUGH WEDNESDAY NIGHT WILL RANGE FROM .25-0.50" WEST OF THE MOUNTAINS WITH AREAS OF EMBEDDED HEAVIER SHOWERS PRODUCING OVER A 0.50". MOUNTAIN TERRAIN LOCALLY 1 TO 2 INCHES FOR THE FAVORED HIGHER TERRAIN. THIS WILL BE A MODERATELY COLD STORM WITH SNOW LEVELS NEAR 6000 WEDNESDAY MORNING LOWERING TO 4500 FEET WEDNESDAY NIGHT. WINTER WEATHER ADVISORIES HAVE BEEN ISSUED FOR 4-8" OF SNOW AND STRONG WINDS FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS ABOVE 5500 FEET. GREATEST SNOW TOTALS OF 8" WILL FALL ABOVE 7000 FEET...WITH LESSER AMOUNTS OF 4" NEAR 5500 FEET. IN THE SAN DIEGO MOUNTAINS THE SNOW TOTALS WILL BE LOWER (FROM 1-3" ABOVE 5500 FEET) DUE TO THE DELAYED ONSET OF THE COLD AIR ADVECTION UNTIL LATER WEDNESDAY AFTERNOON. THURSDAY WILL BE MAINLY DRY BUT MOISTURE IN THE COLD WESTERLY FLOW BEHIND THE FRONT WILL PRODUCE SOME UPSLOPE SHOWERS IN THE MOUNTAINS. LONG TERM (FRIDAY-MONDAY)...A POTENT SHORTWAVE DIGS AROUND THE BACK SIDE OF THE WEST COAST TROUGH FRIDAY...AND IS PACKING QUITE A COLD PUNCH. WHILE THE TIMING IS STILL IN QUESTION...THE STRENGTH OF THIS WEEKEND SYSTEM LOOKS MORE CERTAIN...AND THE POTENTIAL FOR HEAVY PRECIPITATION LOOKS FAVORABLE. RAIN CHANCES WILL INCREASE LATE FRIDAY THROUGH SATURDAY WHEN THE STRONGEST PVA ARRIVES IN CONCERT WITH -28C 500 MB TEMPS. THUNDERSTORMS ARE QUITE POSSIBLE WITH THIS COLD...UNSTABLE SYSTEM...AND SNOW LEVELS WILL LOWER TO NEAR 3000 FEET THIS WEEKEND. && .AVIATION... 1522130Z...THROUGH 16/0200 UTC SCT-BKN LAYERS BELOW FL060 W OF MTNS WITH BASES AROUND FL025 AND FL045 AND COASTAL SLOPES OF MTNS OBSCD IN CLDS...WITH ADNL BKN-OVC LAYERS BASES AOA FL150. BETWEEN 16/0200-0900 UTC BKN-OVC MERGG LAYERS BASE FL020 TOPS FL140...MTNS OBSCD...FRZLVL LOWERING FROM FL100 TO FL055 FOR POSSIBILTY OF MIXED ICG...WINDS BECOMING SW 30-50KT IN THE FL050-FL150 LAYER FOR MOD-STG UDDFS OVER MTNS AND DESERTS...OCNL MVFR CONDITIONS AT MOST AIRPORTS W OF MTNS WITH CIGS AOB 15 HND AND VSBY AOB 3SM IN SHRA. THESE CONDITIONS LIKELY PERSISTING THROUGH 16/2300 UTC. && .MARINE... LOOKING FOR A SIGNIFICANT INCREASE IN WINDS AND SEAS LATE WEDNESDAY THROUGH THURSDAY AND WILL LIKELY NEED SMALL CRAFT ADVISORY FOR COMBINED SEAS ABOVE 10 FEET OUTER WATERS BY WEDNESDAY NIGHT...ALONG WITH A HIGH SURF ADVISORY FOR AT LEAST SAN DIEGO COUNTY COASTS. ADDED PRECAUTIONARY HEADLINE TO PZZ775 ZONE AND INCLUDED 7 TO 10 FEET IN THURSDAY SURF HEIGHT OUTLOOK. && .SGX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS WEDNESDAY 6AM-9PM. SEE LAXWSWSGX. SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX. && PUBLIC...MOEDE AVIATION...BALFOUR
Hazardous weather outlook, Feb 15, 4:00 PM PST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST TUE FEB 15 2011 CAZ042-043-048-050-055>058-060>062-PZZ750-775-161200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 PM PST TUE FEB 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT ISOLATED LIGHT SHOWERS. PATCHY DENSE FOG DEVELOPING ACROSS THE HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAIN INCREASING ON WEDNESDAY AND CONTINUING THROUGH WEDNESDAY EVENING. RAIN LOCALLY HEAVY WEDNESDAY AFTERNOON AND EVENING. SNOW LEVELS 6000 FEET LOWERING TO 4000 FEET WEDNESDAY NIGHT. SIGNIFICANT ACCUMULATIONS ABOVE 5500 FEET. STRONG WIND GUSTS WEDNESDAY AFTERNOON AND EVENING LOCALLY OVER 50 MPH IN THE MOUNTAINS AND PASSES. ANOTHER STORM SYSTEM EXPECTED LATE FRIDAY INTO SATURDAY WHICH COULD BRING SIGNIFICANT RAINFALL AND MOUNTAIN SNOW. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. SKYWARN SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AND/OR FRIDAY EVENING THROUGH SATURDAY. MM
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:41 AM PST | High Wind Warning | SGX | San Bernardino | 17 hr |
| Feb 16, 3:41 AM PST | Wind Advisory | SGX | San Bernardino | 23 hr |
| Feb 16, 8:09 AM PST | Small Craft Advisory for Hazardous Seas | SGX | 18 hr | |
| Feb 16, 8:41 AM PST | High Surf Advisory | SGX | San Diego | 18 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.